Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Caribou, ME

November 9, 2021

NWS Caribou, ME issued this small craft advisory at Nov 9, 2021, 2:36 PM EST. It took effect at Nov 10, 2021, 4:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2021, 2:36 PM EST (19:36 UTC)
In effect from
Nov 10, 2021, 4:00 PM EST
Expired
Nov 11, 2021, 2:35 AM EST
In force
11 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

623 
WHUS71 KCAR 091936
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
236 PM EST Tue Nov 9 2021

ANZ050-051-100345-
/O.NEW.KCAR.SC.Y.0067.211110T2100Z-211111T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
236 PM EST Tue Nov 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST
THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM Wednesday to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
139 
WHUS71 KCAR 100231
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
931 PM EST Tue Nov 9 2021

ANZ050-051-101045-
/O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
931 PM EST Tue Nov 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM Wednesday to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
549 
WHUS71 KCAR 100747
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
247 AM EST Wed Nov 10 2021

ANZ050-051-102200-
/O.EXT.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
247 AM EST Wed Nov 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
852 
WHUS71 KCAR 101354
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
854 AM EST Wed Nov 10 2021

ANZ050-051-102200-
/O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
854 AM EST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 4 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
975 
WHUS71 KCAR 102020
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
320 PM EST Wed Nov 10 2021

ANZ050-051-110430-
/O.CON.KCAR.SC.Y.0067.211110T2100Z-211111T1200Z/
/O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
320 PM EST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 30 kt expected. For the Gale Watch, south 
  winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft 
  possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. 
  For the Gale Watch, from Friday afternoon through late Friday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ052-110430-
/O.NEW.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
320 PM EST Wed Nov 10 2021

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  5 to 8 ft possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
849 
WHUS71 KCAR 110329
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1029 PM EST Wed Nov 10 2021

ANZ050-051-111130-
/O.CON.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/
/O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1029 PM EST Wed Nov 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 30 kt expected. For the Gale Watch, south 
  winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft 
  possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...For the Small Craft Advisory, until 7 AM EST Thursday. 
  For the Gale Watch, from Friday afternoon through late Friday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ052-111130-
/O.CON.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1029 PM EST Wed Nov 10 2021

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  5 to 8 ft possible.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From Friday afternoon through late Friday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
817 
WHUS71 KCAR 110735
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
235 AM EST Thu Nov 11 2021

ANZ050-051-112200-
/O.CAN.KCAR.SC.Y.0067.000000T0000Z-211111T1200Z/
/O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
/O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
235 AM EST Thu Nov 11 2021

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 45 kt and 
  seas 7 to 12 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-112200-
/O.UPG.KCAR.GL.A.0019.211112T1700Z-211113T0600Z/
/O.NEW.KCAR.GL.W.0024.211112T1500Z-211113T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
235 AM EST Thu Nov 11 2021

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN/MB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 12:43 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 9, 12:43 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1243 PM EST Tue Nov 9 2021

.SYNOPSIS...
A weak cold front will move through today followed by high
pressure tonight. A weak upper disturbance will cross the
southern part of our area Wednesday followed by high pressure on
Thursday. Low pressure will approach from the Great Lakes on
Friday then lift N of the area Saturday.
&&

.NEAR TERM /THROUGH TONIGHT/...
1245PM update: The cold front continues to progress southward
towards the Downeast region at this hour and will stall near the
coast tonight. The relatively mild air ahead of the front has
produced the warmest day of the week with some readings climbing
into the lower 60s ahead of the front. Low pressure is still
expected to form in the Gulf of Maine along the boundary tonight
and rapidly move into the Canadian Maritimes Wednesday. Clouds
increase tonight with this wave with some precip breaking out
late night. The thickening high clouds will prevent strong
radiative cooling. For Wednesday, expect a quick-moving area of
rain along the coast in the morning associated with the low.
Amounts will amount to a tenth of inch or less. Northern zones
will see more showery activity with the upper trough passage
amounting to a few hundredths of an inch. The colder air aloft
arrives with the upper trough, but warm boundary layer temps
will prevent snow showers. However, given the cold air aloft, if
showers develop some vertical extent, graupel is possible
towards Aroostook County.

Prev Disc: A cold front from Cntrl QB prov will cross into Nrn
ptns of the FA by late morn and Cntrl/Downeast areas this aftn
with mostly a rn free cld band, although an isold rn shwr or
sprinkle cannot be ruled out across the N. Prior to this, patchy
fog should lift by mid morning. Skies should partially clr ovr
the N by erly to mid aftn as the cld band moves S. Hi temps
across the Rgn will once again be mild tdy, ranging from the mid
50s N to lower 60s far SW.

The front should settle into the Gulf of ME by eve with some
decrease in cldnss. Another fast movg s/wv from the upper Great
Lks will carry a weak sfc low pres system from Nrn NY state
toward the Gulf of ME by erly Wed morn. This will bring cldnss
back to the Rgn ovrngt Tue with a chc of lgt rn to msly
Cntrl/Downeast areas late Tue ngt into erly Wed morn. Enough
llvl cold air may be present by this tm for a lgt rn/sn mix or
even lgt wet snfl alg the nrn periphery of the precip shield ovr
parts of N Cntrl/E Cntrl ME by daybreak Wed. At this tm, any
accumulations look to be a dusting ovr this area, but something
to watch. Far Nrn areas look to be to far N for the precip
shield with this event, with PoPs less than 25 percent.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A weak shortwave and small surface low will be tracking east of the
Gulf of Maine early Wednesday morning. This system may produce a bit
of light rain Downeast early Wednesday morning. Otherwise, Wednesday
will be a bit cooler as the low sliding through the southern
Maritimes combines with high pressure building in from the Great
Lakes to bring a northwesterly breeze and some cold advection. The
sky will be partly cloudy, trending toward mostly clear in southern
areas during the afternoon. This will be followed by a mostly clear
and cool night Wednesday night with the pressure gradient strong
enough to maintain a light northwesterly flow through much of the
night. High pressure will crest the region on Thursday bringing a
tranquil and seasonable day. The morning and midday on Thursday will
be mostly sunny. Some high level moisture beginning to stream into
the area over the upper ridge and behind departing high pressure
will then bring an increase in high cloudiness Thursday afternoon
into Thursday night. Clouds will continue to increase Thursday night
as moisture lifts north ahead of an approaching occluded front. The
gradient will begin to increase behind departing high pressure and
ahead of the occlusion increasing a southerly breeze late at night,
especially Downeast.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Our focus at the end of the week will be on the approach of a large
storm system from the Great Lakes region. This low will push an
occluded front east, out ahead of it, into our area on Friday. The
gradient between the approaching front and high pressure to the east
will rapidly tighten bringing an increasing southerly wind, possibly
requiring wind headlines across parts of our area. A channel of
moisture fed by vapor from a warm sea surface will stream north into
the area Friday supporting some potentially heavy rainfall, mainly
over southern parts of our area. The occlusion will sweep east of
the area Friday evening carrying the heavy rain and wind east with
it. Winds will diminish overnight Friday night with some drizzle and
fog remaining in the surface trough. The occlusion will continue
east on Saturday as an intrusion of dry air in the mid levels surges
north into the area. The morning will remain mostly cloudy. Drier
air mixing in should then bring partial clearing later Saturday
afternoon. High pressure will build well southwest of the area on
Sunday as an upper trough crosses our region. Moisture pooled in the
trough will likely sustain a mostly cloudy sky over the north with
partial cloudiness Downeast. Sunday will be seasonably chilly as the
trough moves over. A shortwave moving through the upper trough and
sliding into the area on Monday may bring some snow or rain. The GFS
favors light snow while the ECMWF lifts a low up to our west
bringing warmer air and some rain.
&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: Tdy...TAF sites VFR most of the tm xcpt for brief pds
of MVFR/IFR vsbys in patchy fog til mid morn mainly KPQI swrd to
KBHB. A period of MVFR cld clgs is possible late morn into the
midday hrs for KFVE and KCAR. Lgt S winds will become Lgt to mdt
WNW winds this aftn.

Tngt...All TAF sites VFR this eve, then becmg MVFR clgs/vsbys
msly in lgt rn with lgt rn/sn possible KHUL.

SHORT TERM: MVFR conditions are possible Downeast early
Wednesday. Otherwise, VFR Wednesday through Thursday night.
Winds NW Wednesday into early Thursday becoming light and
variable Thursday afternoon then light SE Thursday night.
Conditions will lower to IFR on Friday. Winds will increase from
the SSE and become strong on Friday and LLWS is likely Friday
into Friday might. IFR conditions will continue Friday night
with strong SE winds becoming light and variable late.
Conditions will improve to MVFR then VFR on Saturday with
light SW winds.
&&

.MARINE...
NEAR TERM: No hdlns xpctd tdy and tngt with lgt winds and a
left ovr open Atlc swell from the SE with pds of 10 to 12 sec
the most predominate wv group.

SHORT TERM: Winds and seas will remain below SCA Wednesday into
Friday morning. Winds will rapidly increase from the SSE on
Friday possibly reaching gale late Friday through Friday
evening. Winds will diminish late Friday night into Saturday.
Seas will build to 8 to 10 ft on Friday in response to the
strong S wind and likely remain high through Saturday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...VJN/Bloomer
Marine...VJN/Bloomer
Hazardous weather outlook, Nov 9, 2:55 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
255 AM EST Tue Nov 9 2021

MEZ001>006-010-011-015>017-029>032-100800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
255 AM EST Tue Nov 9 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A storm system approaching at the end of the week has the potential
to bring wind and rain Friday afternoon into Friday night. The best
chance for heavy rain will be from the central highlands on south
and the best chance for strong winds will be along the coast.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-100800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 AM EST Tue Nov 9 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A storm system at the end of the week may bring a strong SCA or a
gale and high seas Friday afternoon into Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.